Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 31, 2022, 10:07 AM CDT for Carroll County, Lafayette County, Saline County, Missouri. It took effect at Jun 1, 2022, 5:07 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 31, 2022, 10:07 AM CDT (15:07 UTC)
- In effect from
- Jun 1, 2022, 5:07 AM CDT
- Expired
- Jun 4, 2022, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Waverly (WVYM7). The gauge peaked at 21.86 ft at Jun 1, 2022, 11:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 6:03 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 31, 6:03 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
603 AM CDT Tue May 31 2022
.Discussion...
Issued at 417 AM CDT TUE MAY 31 2022
Key Messages:
- Ongoing thunderstorms this morning producing periods of moderate
to heavy rainfall and some gusty winds. Storms are expected to
remain sub-severe and gradually diminish by late morning to
early afternoon.
- Strong to severe thunderstorms are expected to develop across
the area again this afternoon and evening. Severe storms will
be capable of large hail and damaging winds. An isolated tornado
cannot be ruled out.
Discussion:
Storms are ongoing this morning along a cold front that is slowly
pushing southward. Despite deep layer shear values of 60-70 kts
given a stout 850 mb jet, storms have had trouble organizing
given the strong shear profile is generally parallel to the
front. This has resulted in a storms segments producing some gusty
winds and periods of heavy rainfall. Storms will continue this
morning before winding down by early afternoon as the low-level
jet weakens. The front will stall briefly across the forecast area
this afternoon before another round of storms kicks off along the
front by late afternoon and evening.
The trough that brought severe weather to portions of the upper
Midwest and Upper/Mid Missouri River Valley will lift north into
Canada this morning. A shortwave trough will round the periphery of
main trough this evening, helping to fire off storms along the front
later today. There is some concern as to how much impact this
earlier convection may have on storm initiation later today, but
destabilization does look to occur along, or just ahead of, the
front by 22-00Z. CAPE values of 2000-3000 J/kg should be realized
on the warm side of the front, and with 40 to 50 kts of bulk
shear, some strong to severe storms will be possible. Damaging
winds and large hail look to be the main threats with these
stronger storms, but cannot rule out an isolated tornado. In
addition, precipitable water values of 1.5 to 2 inches will allow
for efficient rain producers as moisture streams north over the
front. Periods of moderate to heavy rain may cause localized
flooding, especially in low-lying areas, as well as rises on area
creeks and rivers. As such, have gone ahead and issued a Flood
Watch for the southwest forecast counties where rainfall amounts
of 1 to 3 inches will be possible through Wednesday morning.
Another shortwave trough exiting into the Northern Plains Wednesday
will bring another round of scattered showers and storms Wednesday
afternoon. No severe weather is expected. The remainder of the
week looks cool and dry as high pressure settles into the region.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 551 AM CDT TUE MAY 31 2022
Primary concern for the prevailing TAF will be scattered showers
and thunderstorms. A front continues to work southward and early
this period is located near KMCI, generally oriented SW to NE.
Showers and thunderstorms will form to the SW of the terminals and
move northeast with time. This activity should diminish in
coverage later this morning as the low-level jet weakens over the
area. However, with the front stalling near the terminals of
KMCI/KIXD/KMKC, showers and thunderstorms are expected to
redevelop later this afternoon with the front gradually pushing
off to the southeast with time. Ceilings will be difficult and
could see them bounce between 2500-10000 kft through 18Z with some
scattered IFR. Periods of moderate to heavy rain will drop
visibility as storms move through the terminals. Winds to the
south of the front will be out of the south to southwest and veer
to more northerly behind the front.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ057-060-103>105.
MO...Flood Watch through Wednesday morning for MOZ028>030-037-038-
043>045-053-054.
&&
Discussion...PietrychaP
Aviation...PietrychaPHazardous weather outlook, May 31, 4:52 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Tue May 31 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Tue May 31 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms today with a few severe thunderstorms possible later this afternoon and this evening mainly along and south of the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 31, 8:15 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
815 AM CDT Tue May 31 2022
KSZ104-MOZ028-029-037-311345-
Wyandotte KS-Platte MO-Jackson MO-Clay MO-
815 AM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of east central
Wyandotte, southern Clay, southeastern Platte and northern Jackson
Counties through 845 AM CDT...
At 815 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Liberty, Gladstone, Grain Valley, Parkville, North Kansas City,
Mission Hills, Sugar Creek, Buckner, Riverside, Westwood, Claycomo,
Kansas City Kansas, Courtney, Pleasant Valley and Lake Waukomis.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 22.
Interstate 70 in Kansas between mile markers 422 and 423.
Interstate 35 in Missouri between mile markers 0 and 17.
Interstate 35 in Kansas between mile markers 234 and 235.
Interstate 29 between mile markers 0 and 6.
Interstate 635 between mile markers 9 and 12.
Interstate 470 between mile markers 15 and 16.
Interstate 435 between mile markers 49 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3930 9424 3903 9415 3900 9461 3904 9461
3905 9462 3922 9467
TIME...MOT...LOC 1315Z 257DEG 37KT 3911 9454
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:02 PM CDT | Special Weather Statement | EAX | Andrew | 28 min |
| May 30, 9:03 PM CDT | Special Weather Statement | EAX | Harrison | 27 min |
| May 30, 9:44 PM CDT | Special Weather Statement | EAX | Atchison | 46 min |
| May 31, 3:45 AM CDT | Flood Watch | EAX | Bates, Caldwell, Carroll, Cass, Clay, Clinton and 10 more | 39 hr |
| May 31, 7:58 AM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 2 more | 47 min |
| May 31, 8:06 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 31, 8:15 AM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 31, 8:38 AM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 31, 8:38 AM CDT | River Flood Warning | EAX | Carroll | 44 hr |
| May 31, 8:45 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 2 more | 5 hr |
| May 31, 9:00 AM CDT | River Flood Warning | EAX | Clay, Ray | 25 hr |
| May 31, 9:20 AM CDT | River Flood Warning | EAX | Clay, Platte | 7 hr |
| May 31, 10:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 44 hr |
| May 31, 10:07 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 59 hr |
| May 31, 10:54 AM CDT | River Flood Warning | EAX | Jackson | 3 hr |
| May 31, 11:53 AM CDT | River Flood Warning | EAX | Bates | 4 days |
| May 31, 12:02 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 7 hr |
| May 31, 2:54 PM CDT | Special Weather Statement | EAX | Cooper | 21 min |
| May 31, 6:41 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 30 hr |
| May 31, 9:03 AM CDT | River Flood Warning | EAX | Leavenworth | 11 hr |
| May 31, 9:03 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| May 31, 9:41 AM CDT | Areal Flood Advisory | EAX | Johnson, Linn, Miami | 50 min |
| May 31, 10:31 AM CDT | Areal Flood Warning | EAX | Johnson, Linn, Miami | 27 hr |
| May 31, 10:54 AM CDT | River Flood Warning | EAX | Johnson | 73 min |
| May 31, 11:53 AM CDT | River Flood Warning | EAX | Miami | 32 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.